MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP340H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn surgery on an unknown date and suture was used.During the procedure, when the surgeon checked the tip of the needle-holder by a camera, there was only a suture, and no needle was observed.The abdominal cavity was searched, but the needle could not be found.Finally, it was found that the needle had been caught on the subcutis of the wound.The operation time was extended within 30 minutes.The lot number is unknown.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 12/10/2020.Additional information: d9, h3, h6, h3 analysis summary: it was received for analysis an empty labeled winding former, a detached needle and a suture piece of product code vcp340h.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under 20x magnification and no suture remnant was noted.The suture piece was examined, and the insertion end was observed to be as expected and the force used to detach needle from the suture could not be determined.No conclusion could be reached as on what caused that the needle had been detached from the suture.This report is being submitted pursuant to the provisions of 21 cfr, parts 4 and 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10781637
Report Number2210968-2020-08625
Device Sequence Number19101178
Product Code GAM
UDI-Device Identifier10705031052499
UDI-Public10705031052499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP340H
Device Catalogue NumberVCP340H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/10/2020
Patient Sequence Number1